MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.252S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a removal of intramedullary nail (im nail) with exchange nailing of the right tibia due to non-union.All hardware was removed completely.None of the hardware was broken.The medullary canal was prepped for a larger tibial nail.A 10x360 mm tibial nail was implanted and locked dismally and proximal.Original implant date was on (b)(6) 2015.It is unknown if there was surgical delay.Patient was stable upon completion of the procedure.This complaint involves nine (9) devices.This report is for (1) 8mm ti cannulated tibial nail-ex/360mm-sterile this report is 1 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot please note, this dhr review is for sterilization procedure only: part no.: 04.004.252s, lot no.: 7217652, manufacturing location: selzach, supplier: (b)(4), release to warehouse date: 13.Feb.2013, expiry date: 31.Jan.2022.Non-sterile 04.004.252 / 7217652 was manufactured in us, monument.Manufacturing location: monument, manufacturing date: 30-jan-2013, part number: 04.004.252, 8mm ti cannulated tibial nail ¿ ex/360mm, lot number: 7217652 (non-sterile) ¿ repackaged from lot number: 6209135.Component part(s) reviewed: part number: 04.004.252s, 8mm ti cannulated tibial nail ¿ ex/360mm-sterile, expiration date: 31-jul-2018, lot number: 6209135, this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: component parts were not reviewed because the reported complaint condition of ¿removal due to non-union¿ does not indicate breakage of the nail or any of its components and, therefore, dhr review of the raw material would not be relevant to the reported condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of explant: (b)(6) 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
04/16/2019: updated event description: it was reported that on february 18, 2019, the patient underwent removal of intramedullary nail (im nail) with exchange nailing of the right tibia due to non-union.All hardware was removed completely.None of the hardware was broken.The medullary canal was prepped for a larger tibial nail.A 10x360 mm tibial nail was implanted and locked dismally and proximal.Original implant date was on (b)(6) 2015.It is unknown if there was a surgical delay.The patient was stable upon completion of the procedure.This complaint involves nine (9) devices.

Brand Name
8MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8410268
Report Number2939274-2019-56905
Device Sequence Number313351
Product Code JDS
UDI-Device Identifier10886982083678
UDI-Public(01)10886982083678
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number04.004.252S
Device Catalogue Number04.004.252S
Device Lot Number7217652
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer04/11/2019
04/16/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/12/2019
04/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;